| Model Number |
72201774 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case-(b)(4).
Event or Problem Description
It was reported that during an acl reconstruction surgery, the biosure screw broke while it was being screwed.All the pieces were removed from the patient using tweezers.The procedure was completed with non-significant delay using a back-up device in the originally drilled bone hole.No further complications were reported.The status of the patient is good.
Event or Problem Description
It was reported that during an acl reconstruction surgery, the biosure screws broke while it was being screwed.All the pieces were removed from the patient using tweezers.The procedure was completed with non-significant delay using a back-up device in the originally drilled bone hole.No further complications were reported.The status of the patient is good.During investigation, another biosure screw was received with the distal ends fractured away.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned devices found that they are not in their original packaging.2 biosure devices were returned with the distal ends fractured away.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.Additional material testing is not required.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.